Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 73, NWS Melbourne, FL

June 19, 2005Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2005, 3:09 PM EDT for Orange County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2005, 3:09 PM EDT (19:09 UTC)
Expired
Jun 19, 2005, 3:56 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2005-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2005-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 191908
SVRMLB
FLC095-192015-
/O.NEW.KMLB.SV.W.0073.050619T1909Z-050619T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT SUN JUN 19 2005

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN EAST CENTRAL FLORIDA
  THIS INCLUDES THE CITIES OF...CHRISTMAS...BITHLO...AZALEA PARK

* UNTIL 415 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR UNION PARK...OR
  ABOUT 6 MILES SOUTHEAST OF AZALEA PARK...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BITHLO BY 315 PM EDT
  CHRISTMAS BY 325 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2856 8135 2839 8129 2843 8091 2861 8098

$$

PB
2 follow-up statements
000 
WWUS52 KMLB 191938
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT SUN JUN 19 2005

FLC095-192015-
/O.CON.KMLB.SV.W.0073.000000T0000Z-050619T2015Z/
ORANGE FL-
338 PM EDT SUN JUN 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR EAST
CENTRAL ORANGE COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHRISTMAS...MOVING
EAST AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WINDS OVER 60 MPH AND HAIL THE 
SIZE OF QUARTERS.  SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 2858 8119 2837 8118 2838 8089 2861 8098

$$

PB
000 
WWUS52 KMLB 191956
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT SUN JUN 19 2005

FLC095-192005-
/O.CAN.KMLB.SV.W.0073.000000T0000Z-050619T2015Z/
ORANGE FL-
355 PM EDT SUN JUN 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE COUNTY IS
CANCELLED...

AT 355 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM HAD EXITED THE WARNED AREA...THUS THE WARNING HAS
BEEN CANCELLED.

HOWEVER...RADAR INDICATED THAT HEAVY RAIN...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM ADDITIONAL LIGHTNING STORMS DEVELOPING TO THE 
WEST. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR 
THE LATEST SEVERE WEATHER INFORMATION.

LAT...LON 2858 8119 2837 8118 2838 8089 2861 8098

$$

PB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:35 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 19, 1:35 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EDT SUN JUN 19 2005

.DISCUSSION...

TONIGHT...VORTICITY MAX ASSOCIATED WITH TROUGH MOVING ACROSS THE
SOUTHEAST AND FLORIDA AND LARGE SCALE LIFT DUE TO RIGHT REAR
QUADRANT OF A 250MB JET MAX MOVING OVERHEAD SHOULD ENHANCE
CONVECTIVE DEVELOPMENT FIRST PART OF TONIGHT. LATEST NAM80/ETA80
TEMP FORECAST FIELD SHOWED -8C TO -9C AIR MASS AT 500MB WHICH WOULD
SUPPORT AT LEAST SMALL HAIL FROM THE STRONGER AND DEEPER CONVECTIVE
STORMS THAT MAY LINGER OVER FROM AFTERNOON CONVECTION. LATE
AFTERNOON SEA BREEZES CONTINUING INTO EVENING HOURS ALONG THE
IMMEDIATE COAST AND INTERACTING WITH THE WESTERLY FLOW SHOULD KEEP
SOME STORMS LINGERING INTO THE EVENING HOURS BEFORE THEY DISSIPATE
AS A PARCEL OF WEAK NEG VORTICITY MOVES ACROSS AND THE ATMOSPHERE
LOSES ITS DAYTIME INSTABILITY DUE TO HEATING. NAM80 INDICATES
WEAKENING SURFACE BOUNDARY PUSHING DOWN THE PENINSULA OVERNIGHT WITH
WINDS SHIFTING TO AN ONSHORE DIRECTION BEHIND THE BOUNDARY. MAV AND
MET MOS POPS ARE VERY CLOSE FOR TONIGHT THEREFORE DO NOT THINK ILL
STRAY TOO FAR FROM THEM FOR EVENING PRECIP THEN BACK DOWN AFTER
MIDNIGHT. LIGHT ONSHORE FLOW ALONG THE COAST AFTER MIDNIGHT AS
BOUNDARY PUSHES DOWN THE PENINSULA WITH DRAINAGE FLOW TOWARD SUNRISE
AND LIGHT NORTHERLY WINDS OVER THE INTERIOR. OVERNIGHT LOWS SHOULD
NOT STRAY FAR...IF ANY AT ALL...FROM LAST NIGHTS LOWS.

MON-THURS...AS HAS BEEN THE CASE OF LATE...THE 12Z GFS CONTINUES TO
SUFFER FROM CONVECTIVE FEEDBACK LEADING TO SPURIOUS LOW DEVELOPMENT.
WILL THEREFORE FOLLOW CLOSER TO THE NAM SOLUTION...AT LEAST THROUGH
THE EARLY PART OF THE WEEK. STRENGTHENING UPPER LEVEL JET WILL
ADVECT MOISTURE NORTHWARD FROM NW CARIBBEAN OVER THE NEXT COUPLE OF
DAYS. HIGHEST POPS IN EC FL WILL OCCUR OVER THE SOUTHERN SECTIONS...
ESPECIALLY ON MONDAY WITH OLD BOUNDARY INVIC AND HIGHER PWAT AIR
ADVECTING INTO REGION. LOWER POPS HEADING NORTH MON DUE TO SOME
LINGERING LOWER PWAT AIR BEHIND WEAK FRONTAL BOUNDARY...THEN AIR
MASS WILL GRADUALLY MOISTEN NORTHWARD TUESDAY. CONFIDENCE NOT TOO
HIGH HEADING OUT IN TIME...AS THE MEDIUM RANGE GUIDANCE HAS BEEN
INCONSISTENT AND 12Z NAM IS NOW INDICATING SOME LINGERING MID LEVEL
TROFFINESS INTO FRIDAY. WILL KEEP ZONES SPLIT TO INDICATE HIGHER POP
VALUES SOUTH THAN NORTH THROUGH MID WEEK...THEN CONTINUE A TREND
TOWARD CLIMO NORMS FOR LATTER PART OF THE WEEK.

&&

.MARINE...MAIN CONCERN TO BOATERS AGAIN STORMS MOVING OFFSHORE FROM
THE MAINLAND DURING THE LATE AFTN AND EVENING HOURS. WINDS AND SEAS
RELATIVELY LOW OUTSIDE THUNDERSTORMS NEXT SEVERAL DAYS.

&&

.AVIATION...EVENING STORMS WILL PRODUCE IFR/MVFR CONDITIONS ALONG
THE COAST WITH SURFACE WIND GUSTS TO AROUND 35 KNOTS AND POSSIBLY
SOME HAIL NEAR THE STRONGER CELLS. VFR CONDITIONS AFTER MIDNIGHT
WITH LOCAL MVFR FOG TOWARD SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  72  88 /  20  30  30  40
MCO  72  90  72  89 /  20  30  30  40
MLB  73  89  72  89 /  30  40  40  50
VRB  73  89  72  90 /  30  50  50  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WIMMER
LONG TERM....GLITTO
Hazardous weather outlook, Jun 19, 6:15 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
615 AM EDT SUN JUN 19 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
192000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
615 AM EDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE AND INSTABILITY COMBINED WITH THE PRESENCE OF
AN UPPER LEVEL TROUGH CENTERED JUST NORTH OF THE STATE WILL
PRODUCE SCATTERED SHOWERS AND LIGHTNING STORMS ACROSS MOST OF EAST
CENTRAL FLORIDA...WITH COVERAGE EXPECTED TO BE A BIT HIGHER NEAR
LAKE OKEECHOBEE. WITH THE UPPER LEVELS BEING A BIT COOLER AND
DRIER THAN NORMAL...A FEW STRONG TO MARGINALLY SEVERE STORMS ARE
POSSIBLE WITH FREQUENT TO EXCESSIVE LIGHTNING...HAIL AND WIND
GUSTS OF 50 TO 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE...
MAINLY EAST OF THE SAINT JOHNS RIVER AS LIGHT WESTERLY WINDS WILL
PREVENT THE EAST COAST SEA BREEZE FROM PUSHING INLAND MUCH FARTHER
THAN THAT.

...FLOOD IMPACT...
LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN
THE MORE INTENSE STORMS TODAY...WITH THE GREATEST THREAT ALONG AND
WEST OF THE SAINT JOHNS RIVER.

...MARINE THUNDERSTORM GUST IMPACT...
MARINERS SHOULD BE ON THE LOOKOUT FOR LIGHTNING STORMS APPROACHING
FROM THE WEST AT 15 TO 20 MPH THIS AFTERNOON. WIND GUSTS OF 35
KNOTS OR HIGHER...HAIL AND EVEN AN ISOLATED WATERSPOUT WILL BE
POSSIBLE AS THE MORE INTENSE STORMS MOVE OFFSHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON.
COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO BE HIGHEST MONDAY
AND TUESDAY...AND MAINLY ACROSS THE SOUTHERN COUNTIES AS MOISTURE
WILL REMAIN HIGHEST THERE. FROM WEDNESDAY ONWARD...HIGH PRESSURE IN
THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL GRADUALLY BUILD OVER
THE REGION...LIMITING STORM COVERAGE AND STRENGTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:30 PM EDTSpecial Marine WarningMLB2 hr
Jun 19, 3:53 PM EDTSevere Thunderstorm WarningMLBBrevard56 min
Jun 19, 4:20 PM EDTSpecial Marine WarningMLB85 min
Jun 19, 5:09 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.